Couldn't find what you looking for?

TRY OUR SEARCH!

Hi! I have been diagnosed with DM1 two years ago and I’ve been on Lantus almost since the beginning. I also have some symptoms which feel like depression and I wonder whether there are any links with Lantus. Of course it wasn’t easy to cope with the diagnose from DM1, but it has been already 2 years and I really don’t think that my depression comes only from the fact that I have DM!! You know, sometimes I’m feeling down, I have mood swings very frequently. I’ve been talking to my GP and we decided I should see a psychiatrist to see how we can treat it. The daughter of a friend of my mum who has also DM1 had the same symptoms and she has changed from Lantus to Levemir. She said that all of a sudden her depression symptoms went away! I don’t know whether I should see a psychiatrist or ask my GP to change my insulin!?

Loading...

It can be very confusing trying to understand the link between depression, DM and insulin. It is well known that diabetes affects mood and high BG has been associated with depressive symptoms, more evidently in poorly controlled diabetic patients. It has been reported with diabetic patients using insulin that a negative mood is more likely to occur after 1h of breakfast and dinner, which means it happens when there is a rapid rise from the pre BG value to a higher post meal value. But no specific insulin regimen has been associated with more depression. The conclusion is that probably what  happend to your friend is that there was an improvement of her glycemic control and therefore there were less wide excursions in the BG values (from low to very high). And in your case I would follow the advice of your GP to see a psychiatrist and if necessary  to change insulins, not because one type of insulin gives more depression than the other one (I really don't believe insulin can cause depression) but because maybe you will achieve better control.

 

Reply

Loading...